Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

June 12, 2021Christian County, Kentucky

NWS Paducah, KY issued this special weather statement at Jun 12, 2021, 8:49 PM CDT for Christian County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 8:49 PM CDT (01:49 UTC)
Expired
Jun 12, 2021, 9:15 PM CDT
In force
26 min
Issued by
NWS Paducah, KY

County Christian County, KY

The radar

The Ft Campbell radar (KHPX), 33 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1684 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

655 
WWUS83 KPAH 130149
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
849 PM CDT Sat Jun 12 2021
 
KYZ017-130215-
Christian KY-
849 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN COUNTY UNTIL
915 PM CDT...

At 849 PM CDT, trained weather spotters reported a strong
thunderstorm near Crofton, or 10 miles north of Hopkinsville, moving
south at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hopkinsville and Crofton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3709 8754 3707 8737 3682 8734 3685 8764
TIME...MOT...LOC 0149Z 006DEG 13KT 3700 8746 

$$

RJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:17 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 12, 6:17 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
617 PM CDT Sat Jun 12 2021

.UPDATE...
Issued at 617 PM CDT Sat Jun 12 2021

The AVIATION section has been updated for the 00Z TAF issuance.

&&

.SHORT TERM...(This afternoon through Monday night)
Issued at 230 PM CDT Sat Jun 12 2021

Heat indices from 100 to 105 have been the main story thus far
today. It did not take long for readings to approach 100 degrees
in several areas this morning, and readings have been stifling
ever since.

Most thunderstorm activity thus far this afternoon has been lake
breeze generated in the LBL area to the west and east of the
lakes. CAMS and deterministic GFS/ECMWF in poor agreement on where
additional isolated to scattered storms may develop ahead of a
weak surface front approaching the region as we head into late
afternoon/early evening hours. Some consensus for srn IL/sw
IN...then a southward movement thereafter into the evening.

Rain chances then decrease behind the surface front on Sunday as a
ridge of high pressure bulges eastward into the lower OH Valley.
Should not be as hot behind the front Sunday, but readings will
still likely make it up near near 90 in many locations. Humidity
levels may also be down just a bit.

Next cold front is still slated to arrive mainly on the dry side
Monday as nw flow aloft strengthens. Just does not seem to be much
overall moisture...with little to no upper level support or low
level convergence along the front. The front will serve, however,
to bring cooler and less humid air in to begin the long term
forecast on Tue.

.LONG TERM...(Tuesday through Saturday)
Issued at 230 PM CDT Sat Jun 12 2021

The extended forecast will be dominated by northwest flow in the
upper levels across our area in between ridging across the Rocky
Mountains and downstream troughing over the eastern U.S.

Surface high pressure is depicted to maintain dry conditions Tuesday
through Thursday. Significantly less humid air will also be in place
with dewpoints primarily in the 50s. A weak ripple in the northwest
flow could end up igniting some isolated activity at some point, but
confidence is quite low in that solution at this time.

There is decent model agreement showing a mid level wave riding
along the northern periphery of the western U.S. ridge and diving
southeast into the Midwest/Great Lakes late in the week. Ensemble
probabilities for measurable precipitation are highest Friday night
into Saturday for us. However, glancing at deterministic models and
a few ensemble members suggest showers and storms could return as
early as Friday. For now kept most of Friday dry though.

Temperatures will primarily be in the mid 80s for highs with 60s for
lows. The coolest night looks to be Wednesday night when many areas
could dip into the upper 50s. Friday appears to be the warmest day
of the extended as southwest surface flow returns ahead of the
shortwave trough helping to boost us into the upper 80s.

&&

.AVIATION...
Issued at 617 PM CDT Sat Jun 12 2021

Will be monitoring for convection to roll south into the area
this evening. For now will keep the TAFs VFR and dry tonight. As a
cold front enters the area tonight, cannot rule out some fog or
low ceilings. Guidance is non-committal, but did insert a couple
hours of MVFR ceilings at KPAH in the morning. Could see some
SHRA/TSRA in the KOWB late morning before the front pushes
through, but will leave that out of the forecast for now.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DRS
SHORT TERM...GM
LONG TERM...SP
AVIATION...DRS
Hazardous weather outlook, Jun 12, 2:50 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
250 PM CDT Sat Jun 12 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-132000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
250 PM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are forecast, mostly from late this
afternoon into early tonight. A few storms could produce locally
strong or damaging wind gusts, small hail and torrential
downpours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a small chance of a few isolated thunderstorms on
Sunday. However, no severe weather is anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 12, 3:22 PM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
322 PM CDT Sat Jun 12 2021

MOZ086-110-122045-
Stoddard MO-Bollinger MO-
322 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOLLINGER AND
NORTHEASTERN STODDARD COUNTIES UNTIL 345 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grassy, or 8 miles southwest of Marble Hill, moving south at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Advance, Bell City and Zalma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3690 9011 3704 9013 3704 9011 3708 9011
      3709 9014 3725 9016 3727 8999 3698 8979
TIME...MOT...LOC 2021Z 342DEG 14KT 3721 9006

RJP
Special weather statement, Jun 12, 5:35 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Paducah KY
535 PM CDT Sat Jun 12 2021

KYZ015-018>020-122300-
Henderson KY-Webster KY-McLean KY-Daviess KY-
535 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDERSON...
SOUTHWESTERN DAVIESS...NORTHWESTERN MCLEAN AND NORTHEASTERN WEBSTER
COUNTIES UNTIL 600 PM CDT...

At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
St. Joseph, or 10 miles southeast of Henderson, moving south at 10
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
St. Joseph, Beech Grove and Hebbardsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3780 8752 3782 8736 3759 8726 3758 8750
TIME...MOT...LOC 2235Z 343DEG 8KT 3775 8742

RJP
Special weather statement, Jun 12, 7:28 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Paducah KY
728 PM CDT Sat Jun 12 2021

KYZ019-020-130100-
McLean KY-Daviess KY-
728 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAVIESS AND EAST CENTRAL
MCLEAN COUNTIES UNTIL 800 PM CDT...

At 728 PM CDT, Doppler radar was tracking a strong thunderstorm over
Masonville, or 7 miles south of Owensboro, moving southeast at 10
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Owensboro, Whitesville, Knottsville, Masonville and Pleasant Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3764 8689 3762 8693 3763 8695 3758 8700
      3755 8705 3750 8709 3763 8722 3780 8707
      3787 8702 3775 8682 3774 8682 3771 8686
      3767 8682
TIME...MOT...LOC 0028Z 313DEG 11KT 3765 8705

RJP
Special weather statement, Jun 12, 8:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
849 PM CDT Sat Jun 12 2021

KYZ017-130215-
Christian KY-
849 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHRISTIAN COUNTY UNTIL
915 PM CDT...

At 849 PM CDT, trained weather spotters reported a strong
thunderstorm near Crofton, or 10 miles north of Hopkinsville, moving
south at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hopkinsville and Crofton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3709 8754 3707 8737 3682 8734 3685 8764
TIME...MOT...LOC 0149Z 006DEG 13KT 3700 8746

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:28 PM CDTSpecial Weather StatementPAHDaviess32 min
Jun 12, 8:59 PM CDTAreal Flood AdvisoryPAHChristian2 hr
Jun 12, 9:19 PM CDTSevere Thunderstorm WarningPAHUnion26 min
Jun 12, 9:49 PM CDTSpecial Weather StatementPAHTrigg26 min
Jun 12, 9:54 PM CDTSpecial Weather StatementPAHUnion36 min
Jun 12, 10:22 PM CDTSevere Thunderstorm WarningPAHUnion23 min
Jun 12, 10:43 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston47 min
Jun 12, 10:53 PM CDTFlash Flood WarningPAHCrittenden, Union3 hr
Jun 12, 11:22 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston38 min
Jun 13, 12:02 AM CDTSevere Thunderstorm WarningPAHLivingston, McCracken, Marshall43 min
Jun 13, 12:46 AM CDTSpecial Weather StatementPAHCarlisle, McCracken44 min
Jun 12, 11:55 PM CDTSpecial Weather StatementPAHGibson, Posey, Vanderburgh35 min
Jun 13, 12:30 AM CDTSpecial Weather StatementPAHGibson30 min
Jun 13, 1:33 AM CDTSpecial Weather StatementPAHSpencer42 min
Jun 13, 1:58 AM CDTAreal Flood AdvisoryPAHSpencer65 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.